I really want to know what his last moments were like, no matter how awful the answer might be.
My friend had a severe brain injury. He had gone through rehabilition and was able to walk with a walker (sometimes he didn't need it) and speak clearly but he usually declined as it got later in the day. He would become very forgetful and didn't seem to quite know what was going on and didn't make a lot of sense when he spoke. I thought that was due to his brain injury but am now wondering if it had to do with him abusing his medications and alcohol.
We constantly warned him about what could happen and begged him not to. When we could prevent it, we did. He did not seem one bit suicidal. We knew he needed someone to be there and look after him and keep him safe since he couldn't always make good decisions for himself but he refused to have a caretaker or a nurse to come and help him.
Yesterday, we recieved ahe call from his cousin. We were absolutely shocked when we found out that he was no longer with us. That we'd never get to see him or talk to him ever again.
Apparently he had just gotten his prescriptions filled the day before he passed and there were a lot missing. He was found lying on the floor, face down with his head on his hands. There was a blood stain so we think he may have fallen. We haven't seen the toxicology report but I am almost positive it was an overdose. I really want to know what that was like for him. Knowing him, he was probably drinking and taking xanax and vicodin that night. Foul play was ruled out.
I just want to know if he suffered and if so, how. I know if he did, it will probably hurt knowing how he felt and how bad it may have been but for some reason I am just the type that needs to know the details even the unpleasant ones in order to get a sense of closure and to get through my own grieving process.
First and foremost , I am truly sorry for you loss. The good news is that he probably did not suffer during the overdose. Most likely he had a respiratory depression. Respiratory depression means something he reduced the number of breaths he took each minute, to the point of respiratory arrest: where the lack of oxygen to his brain lead to the loss of consciousness. He probably became drowsy and had trouble staying awake and simply passed out. I hope this gives you some peace of mind in such a painful moment. God Bless.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.